Alert archive / Wyoming / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 21, 2013, 6:59 PM MDT. It took effect at Jul 22, 2013, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2013, 6:59 PM MDT (00:59 UTC)
- In effect from
- Jul 22, 2013, 9:00 AM MDT
- Expired
- Jul 22, 2013, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS85 KCYS 220059 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 659 PM MDT SUN JUL 21 2013 ...RED FLAG WARNING FOR WYOMING FIRE WEATHER ZONES 303 THROUGH 307 WILL EXPIRE AT 7 PM THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT FOR MONDAY FROM 9 AM THROUGH 7 PM FOR WYOMING FIRE WEATHER ZONES 303 THROUGH 307 FOR GUSTY WINDS AND VERY LOW HUMIDITIES... .GUSTY WEST WINDS WILL DIMINISH THIS EVENING WITH SLOWLY RECOVERING RELATIVE HUMIDITIES. GUSTY WEST WINDS OF 25 TO 35 MPH AND VERY LOW RELATIVE HUMIDITIES ARE EXPECTED MONDAY. WYZ303>307-221200- /O.EXP.KCYS.FW.W.0003.000000T0000Z-130722T0100Z/ /O.UPG.KCYS.FW.A.0003.130722T1500Z-130723T0100Z/ /O.NEW.KCYS.FW.W.0004.130722T1500Z-130723T0100Z/ CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-SIERRA MADRE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE/MEDICINE BOW NF- 659 PM MDT SUN JUL 21 2013 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MDT MONDAY FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303...304... 305...306 AND 307... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303...304... 305...306 AND 307... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 303 CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS...FIRE WEATHER ZONE 304 SOUTHWEST CARBON...FIRE WEATHER ZONE 305 SIERRA MADRE RANGE/MEDICINE BOW NF...FIRE WEATHER ZONE 306 UPPER NORTH PLATTE RIVER BASIN AND FIRE WEATHER ZONE 307 SNOWY RANGE/MEDICINE BOW NF. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JAMSKI
3 follow-up statements
132 WWUS85 KCYS 220834 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 234 AM MDT MON JUL 22 2013 ...RED FLAG WARNING IN EFFECT FOR TODAY FROM 9 AM THROUGH 7 PM FOR WYOMING FIRE WEATHER ZONES 303 THROUGH 307 FOR GUSTY WINDS AND VERY LOW HUMIDITIES... .VERY POOR OVERNIGHT HUMIDITY RECOVERIES HAVE BEEN OBSERVED ACROSS CARBON COUNTY THIS MORNING. THIS WILL SET THE STAGE FOR AN EARLIER START TIME ON RED FLAG CONDITIONS TODAY. GUSTY WEST WINDS WILL MIX DOWN IN THIS VERY DRY AIRMASS FROM ROUGHLY 18K FEET AS TEMPERATURES CLIMB INTO THE 90S ONCE AGAIN TODAY. BY MID MORNING...RED FLAG CONDITIONS SHOULD BE SEEN FOR MUCH OF CARBON COUNTY WHICH WILL LAST INTO THE LATE AFTERNOON. WYZ303>307-230000- /O.CON.KCYS.FW.W.0004.130722T1500Z-130723T0100Z/ CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-SIERRA MADRE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE/MEDICINE BOW NF- 234 AM MDT MON JUL 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303...304...305...306 AND 307... * AFFECTED AREA...FIRE WEATHER ZONE 303 CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS...FIRE WEATHER ZONE 304 SOUTHWEST CARBON...FIRE WEATHER ZONE 305 SIERRA MADRE RANGE/MEDICINE BOW NF...FIRE WEATHER ZONE 306 UPPER NORTH PLATTE RIVER BASIN AND FIRE WEATHER ZONE 307 SNOWY RANGE/MEDICINE BOW NF. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT THIS AFTERNOON. * IMPACTS...GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
081 WWUS85 KCYS 222120 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 320 PM MDT MON JUL 22 2013 ...RED FLAG WARNING IN EFFECT THROUGH 7 PM FOR WYOMING FIRE WEATHER ZONES 303 THROUGH 307 FOR GUSTY WINDS AND VERY LOW HUMIDITIES... .ONGOING CRITICAL FIRE WEATHER CONDITIONS ACROSS CARBON COUNTY WILL PERSIST INTO THE EARLY EVENING HOURS. GUSTY WINDS AND VERY LOW HUMIDITIES HAVE COMBINED WITH CURED FUELS TO PRODUCE THESE CRITICAL FIRE WEATHER CONDITIONS. WYZ303>307-230100- /O.CON.KCYS.FW.W.0004.000000T0000Z-130723T0100Z/ CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-SIERRA MADRE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE/MEDICINE BOW NF- 320 PM MDT MON JUL 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303... 304...305...306 AND 307... * AFFECTED AREA...FIRE WEATHER ZONE 303 CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS...FIRE WEATHER ZONE 304 SOUTHWEST CARBON...FIRE WEATHER ZONE 305 SIERRA MADRE RANGE/MEDICINE BOW NF...FIRE WEATHER ZONE 306 UPPER NORTH PLATTE RIVER BASIN AND FIRE WEATHER ZONE 307 SNOWY RANGE/MEDICINE BOW NF. * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HAHN
282 WWUS85 KCYS 230055 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 655 PM MDT MON JUL 22 2013 WYZ303>307-230200- /O.EXP.KCYS.FW.W.0004.000000T0000Z-130723T0100Z/ CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-SIERRA MADRE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE/MEDICINE BOW NF- 655 PM MDT MON JUL 22 2013 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 303...304... 305...306 AND 307... GUSTY WINDS HAVE SUBSIDED THIS EVENING. WILL ALLOW THE RED FLAG WARNING TO EXPIRE...ALTHOUGH HUMIDITIES WILL REMAIN BELOW 15 PERCENT THROUGH 9 PM WITH POOR HUMIDITY RECOVERIES EXPECTED TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 21, 6:43 PM MDT, 16 minutes earlier.
Area forecast discussion, Jul 21, 6:43 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
643 PM MDT SUN JUL 21 2013
.UPDATE...
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY AFTERNOON)
ISSUED AT 643 PM MDT SUN JUL 21 2013
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST
ACROSS NORTHERN PORTIONS OF THE FORECAST AREA THIS EVENING. LOOKS
TO POSSIBLY AFFECT KAIA AND KCDR BETWEEN 02 AND 04Z IF CURRENT
TRENDS HOLD...WITH A LESSER CHANCE AT KBFF. ELSEWHERE...SHOULD
REMAIN MOSTLY DRY WITH GUSTY WEST WINDS WEST OF THE LARAMIE
RANGE...AND GUSTY SOUTHERLY WINDS EAST OF THE LARAMIE RANGE
THROUGH SUNSET. WINDS WILL EASE OVERNIGHT BEFORE INCREASING ONCE
AGAIN MONDAY AFTERNOON. A FEW SHOWERS AND TSTORMS WILL BE POSSIBLE
ACROSS THE EASTERN PLAINS IN THE LATE AFTERNOON AS WELL.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 320 PM MDT SUN JUL 21 2013
CONVECTION SO FAR EARLY THIS AFTERNOON WAS LIMITED WITH A SMALL
AREA OF SHOWERS AND STORMS BETWEEN KEAN AND KTOR AT 2030Z. A
WIDELY SCATTERED COVERAGE OF STORMS WILL STILL BE POSSIBLE THROUGH
THE EARLY EVENING OVER THE MOUNTAINS AND THE EAST PART OF THE CWA.
DRIER SURFACE AIR WAS JUST WEST OF KCYS AND KEAN AT 20Z. STILL
BELIEVE THAT MIXING WILL OCCUR BY LATE AFTERNOON TO JUST WEST OF
THE EASTERN WYOMING BORDER. WESTERLY SURFACE WINDS WILL CONTINUE
TO GUST TO 35 MPH IN AREAS ALONG AND WEST OF THE LARAMIE RANGE
THROUGH THE EARLY EVENING.
A COLD FRONT CURRENTLY OVER FAR NORTHERN WYOMING WILL MOVE SOUTH
AND ACROSS THE MUCH OF THE CWA TONIGHT AND MONDAY MORNING. THE
BOUNDARY WILL MOVE SLOWLY BACK EAST THROUGH TUESDAY. BOUNDARY LAYER
MOISTURE WILL REMAIN HIGHER OVER THE PANHANDLE...BUT GENERALLY THE
ATMOSPHERE CONTINUES TO DRY OVER THE CWA THROUGH TUESDAY. THE
BETTER MOISTURE AND PROXIMITY OF THE STRONGER FLOW ALOFT WILL
HELP TO PRODUCE MAINLY ISOLATED SHOWERS AND LATE DAY STORMS OVER
MAINLY THE NORTHEAST PART OF THE CWA. TEMPERATURES WILL BE ABOVE
AVERAGE THROUGH TUESDAY WITH SIMILAR READINGS FOR BOTH DAYS.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 320 PM MDT SUN JUL 21 2013
12Z MEDIUM RANGE MODELS CONTINUE TO POINT TO THE RETURN OF
MONSOONAL MOISTURE BEGINNING ON WEDNESDAY AND CONTINUING INTO THE
UPCOMING WEEKEND. THE CULPRIT WILL BE A SHORTWAVE CURRENTLY
LOCATED OVER THE BAJA OF CALIFORNIA COUPLED WITH A WEAKER WESTERN
CONUS RIDGE. ALTHOUGH THE GFS/ECMWF DIFFER SOMEWHAT ON SOLUTION
TIMING...IT IS UNDISPUTED THAT PRECIPITATION CHANCES WILL BE ON
THE INCREASE ESPECIALLY FOR THE LATER WEDNESDAY THROUGH THURSDAY
TIMEFRAME. PROGD SBCAPES OF 1500 TO 2000 J/KG ALONG WITH PWATS
THAT WILL CLIMB ABOVE ONE INCH WILL AID IN CONVECTIVE ORGANIZATION
BOTH LATE WEDNESDAY AS WELL AS ON THURSDAY. GIVEN THE STRENGTH OF
THE AFOREMENTIONED SHORTWAVE...WOULD EXPECT THAT NOCTURNAL
CONVECTION WILL BE A GOOD BET ON BOTH WEDNESDAY AND THURSDAY
NIGHTS. THICKER CLOUD-COVER WILL YIELD HIGH TEMPERATURES THAT WILL
COOL BACK INTO THE 80S DURING THE DAY ON THURSDAY. ALTHOUGH SUB-
TROPICAL MOISTURE PLUME WILL RECYCLE THROUGH THE AREA FOR FRIDAY
THROUGH SUNDAY...LACK OF SYNOPTIC TRIGGER WILL KEEP
AFTERNOON/EVENING CONVECTIVE COVERAGE MORE ISOLATED.
&&
.FIRE WEATHER...
ISSUED AT 237 PM MDT SUN JUL 21 2013
WILL CONTINUE THE RED FLAG WARNING FOR CARBON COUNTY THROUGH 00Z.
FIRE WEATHER CONDITIONS LOOK TO AGAIN BE VERY WARM...DRY AND WINDY
OVER THAT AREA AGAIN MONDAY AFTERNOON. WILL KEEP THE FIRE WEATHER
WATCH GOING UNTIL 00Z...THEN EVENING SHIFT CAN UPGRADE TO A RED
FLAG WARNING. CONDITIONS EASE SOME FOR TUESDAY AND WEDNESDAY OVER
THE WEST PART OF THE CWA AS WINDS ARE EXPECTED TO DIMINISH SOME.
MOST OF ANY SHOWER AND THUNDERSTORM ACTIVITY WILL BE CONFINED TO
THE NORTHEAST PART OF THE CWA THROUGH TUESDAY. A COLD FRONT WILL
MOVE SOUTH AND ACROSS THE EAST PART OF THE CWA TONIGHT AND MONDAY
MORNING. WINDS WILL SHIFT TO NORTHERLY BEHIND THE FRONT FOR MONDAY
AFTERNOON BEFORE RAPIDLY SHIFTING BACK TO SOUTH BY MONDAY NIGHT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR WYZ303>307.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR WYZ303>307.
NE...NONE.
&&
UPDATE...RJM
SHORT TERM...WEILAND
LONG TERM...HAHN
AVIATION...RJM
FIRE WEATHER...WEILANDHazardous weather outlook, Jul 21, 3:20 PM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 320 PM MDT SUN JUL 21 2013 WYZ101-103>107-109>118-220930- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 320 PM MDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY DRY CONDITIONS ARE EXPECTED THIS AFTERNOON FOR CARBON COUNTY AND AREAS WEST OF THE LARAMIE RANGE. AFTERNOON HUMIDITIES ARE EXPECTED TO FALL INTO THE SINGLE DIGITS. WINDS ARE EXPECTED TO GUSTS TO 30 TO 35 MPH THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR CARBON COUNTY AND PORTIONS OF EXTREME WESTERN ALBANY COUNTY. RED FLAG WARNINGS HAVE BEEN POSTED UNTIL 6 PM FOR THOSE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SIMILAR FIRE WEATHER CONDITIONS CAN BE EXPECTED MONDAY WITH SLIGHTLY STRONGER WINDS. A FIRE WEATHER WATCH HAS BEEN POSTED FOR CARBON COUNTY AND EXTREME WESTERN ALBANY COUNTY FOR MONDAY. MONSOONAL MOISTURE RETURNS TO THE AREA WEDNESDAY NIGHT INTO THURSDAY WHICH WILL HELP DEVELOP SCATTERED THUNDERSTORMS DURING THIS TIME. AT THIS TIME...THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-220930- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 320 PM MDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED THROUGH THE EVENING OVER MAINLY THE NORTHERN PART OF THE NEBRASKA PANHANDLE. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS...A PERIOD OF MODERATE RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY AFTERNOON...MAINLY ACROSS THE NORTHERN PANHANDLE. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. A MORE WIDESPREAD THUNDERSTORM EVENT LOOKS TO TAKE SHAPE WEDNESDAY NIGHT AND PERSIST INTO FRIDAY AS MONSOONAL MOISTURE RETURNS TO THE AREA. ITS STILL TO EARLY TO DETERMINE WHETHER THESE THUNDERSTORMS WILL BE SEVERE AT THIS POINT AND WHERE THEY WILL FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Jul 21, 4:58 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 458 PM MDT SUN JUL 21 2013 WYZ110-220000- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 458 PM MDT SUN JUL 21 2013 ...STRONG AND GUSTY WINDS AFFECTING THE NORTH SNOWY RANGE FOOTHILS LATE THIS AFTERNOON... SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WILL GUST TO 50 MPH AT TIMES LATE THIS AFTERNOON...AFFECTING THE INTERSTATE 80 CORRIDOR WEST OF LARAMIE TO ARLINGTON. THIS INCLUDES HALLECK RIDGE AND ELK MOUNTAIN. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. JAMSKI
Special weather statement, Jul 21, 5:30 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 530 PM MDT SUN JUL 21 2013 WYZ101-102-220000- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 530 PM MDT SUN JUL 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND WESTERN NIOBRARA COUNTIES UNTIL 600 PM MDT... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BILL...OR 37 MILES NORTH OF DOUGLAS...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BILL... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4326 10476 4297 10510 4324 10542 4341 10526 TIME...MOT...LOC 2330Z 308DEG 21KT 4327 10525 MAZUR
Local storm report, Jul 21, 5:51 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL BILL 43.21N 105.26W
07/21/2013 E2.75 INCH CONVERSE WY TRAINED SPOTTER
HAIL UP TO BASEBALL SIZE BETWEEN 544 AND 549 PM MDT.
&&
HAMMERSpecial weather statement, Jul 21, 6:29 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 629 PM MDT SUN JUL 21 2013 WYZ102-220100- NIOBRARA COUNTY WY- 629 PM MDT SUN JUL 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NIOBRARA COUNTY UNTIL 700 PM MDT... AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF REDBIRD...OR 28 MILES NORTH OF LUSK...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL NIOBRARA COUNTY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4316 10406 4298 10424 4317 10455 4329 10443 TIME...MOT...LOC 0029Z 307DEG 21KT 4316 10438 MAZUR
Special weather statement, Jul 21, 6:31 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 631 PM MDT SUN JUL 21 2013 WYZ107-220100- EAST PLATTE COUNTY WY- 631 PM MDT SUN JUL 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE COUNTY UNTIL 700 PM MDT... AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF SIBLEY PEAK...OR 24 MILES SOUTHEAST OF DOUGLAS...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... SIBLEY PEAK AROUND 640 PM MDT. GLENDO RESERVOIR AND TWO MOON CAMPGROUND AROUND 650 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4248 10483 4228 10500 4243 10522 4255 10512 TIME...MOT...LOC 0031Z 301DEG 16KT 4246 10510 JAMSKI
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:29 PM MDT | Special Weather Statement | CYS | Niobrara | 31 min |
| Jul 21, 6:31 PM MDT | Special Weather Statement | CYS | Platte | 29 min |
| Jul 21, 6:34 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 41 min |
| Jul 21, 7:02 PM MDT | Special Weather Statement | CYS | Platte | 28 min |
| Jul 21, 7:10 PM MDT | Special Weather Statement | CYS | Niobrara | 35 min |
| Jul 21, 7:20 PM MDT | Special Weather Statement | CYS | Niobrara | 25 min |
| Jul 21, 7:48 PM MDT | Special Weather Statement | CYS | Goshen | 27 min |
| Jul 21, 7:56 PM MDT | Special Weather Statement | CYS | Niobrara | 34 min |
Nearby
Red Flag Warnings in Wyoming, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.